Dog Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
Hi- my 8lb Cavapoo somehow managed to get into the comfortis medicine I was going to give my 100lb German Shepard. My small dog takes Trifexis as her flee treatment and I administers her dose the day before she ate the entire dose for my large dog.
The comfortis packet must have gotten knocked off of my counter when my children came home from school and threw their book bags on the counter top. She acted normal and perfectly fine when I came home. I wouldn’t have even realized she had eaten it if I wouldn’t have found the packet it come inside on my dining room rug. The best time line I can get is she was fine for about 6-7 hours after taking it but is now throwing up and just acting pitiful.
Is there anything I can do to help her?
 

·
Registered
Joined
·
255 Posts
A slight overdose is usually of little consequence, but one of this dosage might cause adverse reactions. If she is throwing up and acting not herself, lethargic etc, you need to get her to a vet ASAP and tell them the same that you just told us. No shame in what happened, accidents occur, but a professional is the only one who can help if she is reacting to it, and time is of the essence. The timeline you've given sounds about right for a reaction to start occurring.
 

·
Registered
Joined
·
3 Posts
Discussion Starter · #3 ·
Thank you very much! She did throw up a few times and act like she feels bad but doesn’t seem lethargic at all.
I’ve been making her drink water because she doesn’t seem to want it on her own and body temperature seems a little warmer than usual. Does anyone know any kind of time line for how long the meds will take to work there way out of her system? If she doesn’t show improvement soon I’m taking her to the vet, if nothing else just for fluids.
Thanks again!
 

·
Registered
Joined
·
177 Posts
I was meaning how long before she should start to improve and act better since the overdose. Sorry- I should have worded it differently, thank you for your response.
It would depend somewhat how much of it she threw up. I might try calling the company that makes Comfortis - they should be able to tell you the rate at which the drug metabolizes and whether you should get to the vet to avoid long-term side effects like kidney or liver failure.
 

·
Registered
Joined
·
2,642 Posts
If she were mine, I would get her to a Vet ASAP. Blood work would probably tell how much remains in her system, and a Vet could give you some information about likelihood of organ damage, temporary or permanent. There may be a process that could help her flush more out of her body more quickly, like perhaps IV's and monitoring for a period of time, but again, these are just my unprofessional opinions, you need a real Vet with a degree to give you real and appropriate information.
 
1 - 7 of 7 Posts
Top